Multiple suspected synthetic cannabis overdoses at park by Yale University

Share

In about 12 hours Wednesday, more than 30 people - most of whom had been on the New Haven green - were treated for overdoses of a drug known as "K2" laced a with a synthetic opioid, police said.

The Rev. Luk De Volder, rector of the historic Trinity Church on the Green, told the paper there were ambulances on the Green on Monday night as well.

"Yesterday was extremely, extremely busy, something we haven't seen in quite some time, a lot of people dropping all at the same time", Fontana said.

The overdoses began at about 8pm on Tuesday at New Haven Green and accelerated yesterday morning, when 18 people collapsed in the space of three and a half hours.

"The Police Department is aware of a high number of patients that were treated since last night, including as many as six now".

New Haven police said they expect to release more information about their investigation on Thursday.

New Haven police said one person is in custody.

First responders in New Haven initially suspected that the drugs were laced with some form of opioid and used Narcan, which combats opioid overdoses, on the patients.

Demand growth slows, but markets to remain under-supplied: Opec
Crude prices were lower Monday morning, with West Texas Intermediate for September delivery trading down about 0.4% at $67.33. In February, Saudi Arabia freed nine Iranian fishermen detained for two years, accusing them of entering its waters.

European Union seeks safe harbor for ship carrying 141 rescued migrants
An estimated 720 people died in June and July when charity ships were mainly absent, Amnesty International estimates. The ship, he said, had a foreign crew and was now in Maltese waters, flying a Gibraltar flag.

Gallery: Lionel Messi Lifts First Trophy As FC Barcelona Captain
The Argentina global takes over from Iniesta following his move to Vissel Kobe in the J League at the end of the 2017-18 campaign.

"Any physical evidence and gathered intelligence, including patient testimony is considered when trying to track down and arrest those who deal illegal drugs in our city".

In New Haven, Fire Chief John Alston Jr told reporters the opiate problem is a far-reaching one. No deaths were reported in either outbreak.

"Nationwide, this is an issue for every city, every agency", Alston said. Some people were unconscious, others were semi-conscious.

"They were having to transport faster than they might normally just to turn the cars around and get them back out", Sandy Bogucki, New Haven's Director of Emergency Medical Services, said in a news conference. There were so many overdoses - people passed out, vomiting, convulsing - that emergency workers could hardly sprint fast enough to keep up.

The alert also reminds people of the symptoms of overdoses: The person won't wake up; has blue lips or fingernails; has clammy, cool skin; shallow, slow breathing or is suffering from seizures, the EMS office said.

Three arrests have been made in the case, Hartman said, but officials can not say for certain if all three arrested or just one of them are directly responsible for the overdoses.

"That caused us to respond with a multi-casualty incident", he said.

Share